Starting Ippi- Anything I need to know?

Posted By
1/10/2014 7:21pm
View other posts by
Activity
Replies: 5

Hi there Friends!

I'll be starting ippi this coming Wed (15 Jan).  I will be listening to my Dr and communicating well with them, have you all learned any tips or tricks for getting through this?  What is the general knowledge?  Advice? 

Thanks!

Julie

I have never posted on here but read it daily. I just finished my induction phase with no problems as of yet. The biggest thing in the 1st and 2nd cycles especially is stomach issues. Everytime I had any sort of diarrhea I wanted to call but it's really only if it continues. I didn't get the rash but had terrible itching that I took benadryl for at night. The day of my treatment I was really tired and would go to bed early. For the most part it has been a breeze. Some people do have issues. Just listen to your body and don't be afraid to call your onc.

Rachel

Hey Julie,

I have done 3 infusions and my 4th is currently on hold.  Up until recently I had very little side effect from the treatment.  Probably had a little mild fatigue starting after the 2nd infusion but by the 3rd infusion it wasn't too bad anymore.  I have a 3 and 5 year old so sometimes it's hard to tell what the fatigue is actually being caused by :).  I'm not sure if you saw my thread on IPI headaches but I would encourage you to take a look at that one.  If you have any sinus like headaches that persist more than a few days you should get it checked out sooner rather than later.  Apparently the hypothyroidism is a side effect in nearly 20% of patients.  Good luck to you!

http://www.melanoma.org/find-support/patient-community/mpip-melanoma-patients-information-page/ipi-headaches

Brian

I was very afraid and worried about taking ipi before I started but not anymore. Ipi side affects are mild for me.

I get my 4th ipi dose on Jan 20th. So far it has been really easy. The drs said any side affect is good cause it means its working but if it lasts more than a day or 2 to call them. So far I only called about the rash and I decided not to do the benadryl they said I could take.

The 1st dose I had nothing. The night of the 2nd dose started some dizziness. Also some hot tub warm spots along my spine where most of my tumors are. Some more dizziness, inflamed cyst, several eposides of stomach churning but most were 5 minutes and longest was 2 hours. Lots of itching. The 3rd dose lots more dizziness. Couple all day tiredness and groginess. Lots more itching and some more rash. A few short 5 minutes stomach tightenings and mild pain.

So ipi has been really easy and good to me side affects wise.

The drs should be checking your blood work including thyroid and everything before each ipi dose and mine have been fine.

I am starting Ipi on the 21st at Moffitt, we will have to compare side effects.  Good luck to you

That is an exciting thing to be starting! I loved hearing the great stories of success from my specialist at the time I started ipi. He told of those who have a durable response, and that is always so incredible to know about this potential. I took 3 doses, and, like Brian my 4th was held because of pituitary inflammation which exhibited itself with a tremendous unrelenting headache. Easile treated with prednisone and offering no lingering ill-effects. Things to be aware of ( and they will likely stress these to you) are: report any side effects, but especially diarrhea... I was told to report it from the very beginning so there was no risk of it getting out of control and more difficult to treat. I was told NOT to wait for 2 days to report it, if it should occur. I never had an issue with diarrhea, until the day my pituitary was diagnosed, and by that day, I was started on prednisone and both symptoms disappeared. 

I tolerated the drug very well, and felt good up until that headache. Had a handful of days of fatigue requiring a nap, along with mild flu-like symptoms... but I literally only had probably 4-5 days like this the entire time.

Wishing  the very best of success to you with this amazing treatment option.

Tina